Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 340, NWS Little Rock, AR

July 31, 2013White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2013, 6:14 PM CDT for White County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2013, 6:14 PM CDT (23:14 UTC)
Expired
Jul 31, 2013, 6:45 PM CDT
In force
31 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:37 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 31, 2:37 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT WED JUL 31 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FRONT OVER THE OZARKS WILL CONTINUE TO SLOWLY DROP SOUTH THIS
AFTERNOON AND TONIGHT...WITH ISOLATED SHOWERS/STORMS POSSIBLE.
COVERAGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. STRONG STORMS ARE NOT EXPECTED...BUT HEAVIER CELLS COULD
PRODUCE LOCALLY HEAVY RAINFALL...AS PRECIPITABLE WATER CONTINUES
TO BE OVER TWO INCHES...AND MEAN STORM MOTION IS AROUND 10 KNOTS
OR LESS.

ONCE THE FRONT CLEARS THE AREA...DRIER AIR /AND I USE THAT TERM LOOSELY/...
WILL MOVE IN. NORTHWEST UPPER FLOW WILL CONTINUE...AND TEMPERATURES
WILL LARGELY BE WITHIN FIVE DEGREES OF AVERAGE FOR THIS TIME OF
YEAR. THE NEXT CHANCE FOR PRECIP WILL COME TOWARD THE WEEKEND...AS
THE PREVIOUSLY MENTIONED FRONT MOVES BACK TO THE NORTH A BIT.
PRECIP CHANCES WILL BE HIGHEST IN THE NORTHEAST HALF...WITH THE
SOUTHWEST HALF UNDER THE INFLUENCE OF UPPER RIDGING ANCHORED TO
THE SOUTHWEST.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
NORTHWEST FLOW WILL CONTINUE OVER THE REGION THROUGH THE
EXTENDED...WITH UNSETTLED WEATHER PATTERN REMAINING. THE POSITION OF
A FRONTAL BOUNDARY WILL BE A MAJOR FACTOR IN RAIN CHANCES AND
AMOUNTS. THE NEWEST GUIDANCE IS TRENDING THIS FRONT TO MOVE JUST
NORTH OF ARKANSAS...WITH THE BEST RAIN CHANCES ACROSS THE NORTHEAST
HALF OF THE STATE. WITH THE CLOUD COVER AND RAINFALL...TEMPERATURES
WILL BE NEAR TO SLIGHTLY BELOW NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  89  67  91 /  20  10  10  20
CAMDEN AR         71  96  71  98 /  30  10  10  10
HARRISON AR       64  89  67  90 /  20  10  10  30
HOT SPRINGS AR    72  94  72  95 /  30  10  10  10
LITTLE ROCK   AR  72  93  71  95 /  30  10  10  20
MONTICELLO AR     71  94  71  96 /  30  10  10  10
MOUNT IDA AR      68  96  68  95 /  30  10  10  10
MOUNTAIN HOME AR  65  91  66  90 /  20  10  10  30
NEWPORT AR        68  89  67  91 /  20  10  10  20
PINE BLUFF AR     72  93  70  96 /  30  10  10  10
RUSSELLVILLE AR   69  95  68  95 /  20  10  10  20
SEARCY AR         69  91  68  93 /  30  10  10  20
STUTTGART AR      71  91  70  94 /  30  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 31 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT AND UPPER LEVEL SYSTEM WILL GRADUALLY MOVE THROUGH
ARKANSAS TODAY...AND DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE STATE. THE THREAT OF ANY SEVERE STORMS WILL BE LOW AND
ISOLATED. A FEW LOCATIONS MAY SEE HEAVY RAIN AND WITH THE
POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AREAS AND THOSE
AREAS NORMALLY SUSCEPTIBLE TO FLOODING INCLUDING ROADWAYS.
THESE SYSTEMS WILL PUSH EAST TONIGHT AND END THE CHANCE OF RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS MUCH OF ARKANSAS
THROUGH THE WEEKEND. A PERSISTENT NORTHWEST UPPER FLOW WILL CONTINUE
TO BRING UPPER LEVEL LOW PRESSURE SYSTEMS ACROSS THE AREA DURING
THE PERIOD. THIS WILL RESULT IN PERIODIC CHANCES OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER THE NORTHERN HALF OF THE STATE.
AT THIS TIME...THE CHANCE OF ORGANIZED SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Jul 31, 4:33 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED JUL 31 2013

ARZ031-039-312205-
CONWAY AR-PERRY AR-
433 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND SOUTHERN
CONWAY COUNTIES UNTIL 500 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILTON...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PERRYVILLE...         MORRILTON...          SEQUOYA PARK...
  PERRY...              OPPELO...             HOUSTON...
  KENWOOD...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 110.

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

LAT...LON 3500 9264 3499 9283 3520 9282 3521 9269
TIME...MOT...LOC 2133Z 352DEG 10KT 3513 9274

46
Special weather statement, Jul 31, 4:36 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CDT WED JUL 31 2013

ARZ016-025-312205-
INDEPENDENCE AR-JACKSON AR-
436 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 500 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JACKSONPORT...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            JACKSONPORT...        DIAZ...
  ERWIN...              CAMPBELL STATION...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

LAT...LON 3549 9120 3549 9137 3569 9136 3569 9124
TIME...MOT...LOC 2136Z 348DEG 8KT 3564 9129

46
Special weather statement, Jul 31, 4:38 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT WED JUL 31 2013

ARZ033-046-312210-
PRAIRIE AR-WHITE AR-
438 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE AND NORTHERN
PRAIRIE COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PRYOR...OR 10 MILES
NORTHWEST OF DES ARC...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  JASMINE...            HAYLEY...             CHILDERS...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

LAT...LON 3491 9155 3492 9173 3511 9173 3511 9158
TIME...MOT...LOC 2138Z 350DEG 10KT 3505 9164

46
Special weather statement, Jul 31, 5:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT WED JUL 31 2013

ARZ016-025-312240-
INDEPENDENCE AR-JACKSON AR-
508 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND SOUTHERN
INDEPENDENCE COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OIL TROUGH...OR 13 MILES SOUTHEAST OF
BATESVILLE...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OIL TROUGH...         THIDA...              ROSIE...
  POSSUM GRAPE...       HEFFINGTON...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

LAT...LON 3545 9139 3544 9157 3567 9156 3567 9142
TIME...MOT...LOC 2208Z 354DEG 17KT 3557 9148

46
Special weather statement, Jul 31, 5:39 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT WED JUL 31 2013

ARZ025-033-034-312310-
JACKSON AR-WHITE AR-WOODRUFF AR-
539 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODRUFF...
NORTHEASTERN WHITE AND SOUTHWESTERN JACKSON COUNTIES UNTIL 615 PM
CDT...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RUSSELL...OR 15 MILES NORTHWEST
OF AUGUSTA...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...            RUSSELL...            BALD KNOB...
  WORDEN...             POSSUM GRAPE...       HEFFINGTON...
  BRADFORD...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

LAT...LON 3526 9135 3527 9158 3550 9158 3550 9143
TIME...MOT...LOC 2239Z 349DEG 8KT 3546 9150

46
Special weather statement, Jul 31, 6:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT WED JUL 31 2013

ARZ033-312335-
WHITE AR-
607 PM CDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE COUNTY UNTIL 630 PM
CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF SEARCY...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             WEST POINT...         MCRAE...
  KENSETT...            JUDSONIA...           HIGGINSON...
  WALKER...             PROVIDENCE...         GRIFFITHVILLE...
  GARNER...             ARMSTRONG SPRINGS...  ALBION...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3510 9158 3510 9184 3538 9181 3539 9166
TIME...MOT...LOC 2307Z 350DEG 13KT 3529 9173

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:43 PM CDTSpecial Weather StatementLZKJackson22 min
Jul 31, 4:33 PM CDTSpecial Weather StatementLZKConway32 min
Jul 31, 4:36 PM CDTSpecial Weather StatementLZKJackson29 min
Jul 31, 4:38 PM CDTSpecial Weather StatementLZKPrairie32 min
Jul 31, 4:51 PM CDTSevere Thunderstorm WarningLZKJackson, Woodruff24 min
Jul 31, 5:01 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pulaski29 min
Jul 31, 5:08 PM CDTSpecial Weather StatementLZKIndependence32 min
Jul 31, 5:39 PM CDTSpecial Weather StatementLZKWoodruff31 min
Jul 31, 5:41 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff34 min
Jul 31, 6:07 PM CDTSpecial Weather StatementLZKWhite28 min
Jul 31, 6:39 PM CDTSevere Thunderstorm WarningLZKLonoke, White36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.